MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 25VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Ventricular Fibrillation (2130); Thrombosis/Thrombus (4440)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_992 - valved grafts pas, patient site id: (b)(6).It was reported that on (b)(6) 2023, a 25mm sjm masters series valsalva aortic valved graft was selected for implant.During the procedure, the patient experienced an aortic tick requiring hemostasis control via reperfusion.The patient also went into ventricular fibrillation and required defibrillation.No concomitant cardiac procedures were performed.There were no intraprocedural device deficiencies noted.Post procedure on (b)(6) 2023, the patient had increased post-operative bleeding and required a re-thoracotomy and mediastinal revision.Blood clots were removed, residual blood was observed in the pericardial sac, the left pleural cavity was aspirated, and the patient was given a blood transfusion and plasma.Two bleeding sites were found and treated.Patient had anemia in the form of decreased hemoglobin and hematocrit due to bleeding.Further blood transfusions were given on (b)(6), (b)(6), and (b)(6) 2023.These events were life-threatening and required prolonged hospitalization.The patient was discharged from the hospital on (b)(6) 2023.
 
Additional Manufacturer Narrative
An event of ventricular fibrillation requiring defibrillation, increased post-operative bleeding was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas MN 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16606319
Report Number2135147-2023-01325
Device Sequence Number6272145
Product Code LWQ
UDI-Device Identifier05414734009492
UDI-Public05414734009492
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number25VAVGJ-515
Device Catalogue Number25VAVGJ-515
Device Lot Number8802631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight97 KG
Patient RaceWhite